Advertisement

On the Tree of Binary Cube-Free Words

  • Elena A. Petrova
  • Arseny M. ShurEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10396)

Abstract

We present two related results on the prefix tree of all binary cube-free words. First, we show that non-branching paths in this tree are short: such a path from a node of nth level has length \(O(\log n)\). Second, we prove that the lower density of the set of branching points along any infinite path is at least 23/78. Our results are based on a technical theorem describing the mutual location of “almost cubes” in a cube-free word.

Keywords

Cube-free word Power-free word Prefix tree 

References

  1. 1.
    Bean, D.A., Ehrenfeucht, A., McNulty, G.: Avoidable patterns in strings of symbols. Pac. J. Math. 85, 261–294 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Currie, J.D.: On the structure and extendibility of \(k\)-power free words. Eur. J. Comb. 16, 111–124 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Currie, J.D., Shelton, R.O.: The set of \(k\)-power free words over \(\sigma \) is empty or perfect. Eur. J. Comb. 24, 573–580 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Johnson, D.B.: Finding all the elementary circuits in a directed graph. SIAM J. Comput. 4(1), 77–84 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Lothaire, M.: Combinatorics on Words, Encyclopedia of Mathematics and Its Applications, vol. 17. Addison-Wesley, Reading (1983)zbMATHGoogle Scholar
  6. 6.
    Petrova, E.A., Shur, A.M.: Constructing premaximal binary cube-free words of any level. Int. J. Found. Comput. Sci. 23(8), 1595–1609 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Petrova, E.A., Shur, A.M.: Constructing premaximal ternary square-free words of any level. In: Rovan, B., Sassone, V., Widmayer, P. (eds.) MFCS 2012. LNCS, vol. 7464, pp. 752–763. Springer, Heidelberg (2012). doi: 10.1007/978-3-642-32589-2_65 CrossRefGoogle Scholar
  8. 8.
    Petrova, E.A., Shur, A.M.: On the tree of ternary square-free words. In: Manea, F., Nowotka, D. (eds.) WORDS 2015. LNCS, vol. 9304, pp. 223–236. Springer, Cham (2015). doi: 10.1007/978-3-319-23660-5_19 CrossRefGoogle Scholar
  9. 9.
    Restivo, A., Salemi, S.: Some decision results on non-repetitive words. In: Apostolico, A., Galil, Z. (eds.) Combinatorial Algorithms on Words. NATO ASI Series, vol. F12, pp. 289–295. Springer, Heidelberg (1985). doi: 10.1007/978-3-642-82456-2_20 CrossRefGoogle Scholar
  10. 10.
    Shelton, R.: Aperiodic words on three symbols. II. J. Reine Angew. Math. 327, 1–11 (1981)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Shelton, R.O., Soni, R.P.: Aperiodic words on three symbols. III. J. Reine Angew. Math. 330, 44–52 (1982)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Shur, A.M.: Deciding context equivalence of binary overlap-free words in linear time. Semigroup Forum 84, 447–471 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Shur, A.M.: Growth properties of power-free languages. Comput. Sci. Rev. 6, 187–208 (2012)CrossRefzbMATHGoogle Scholar
  14. 14.
    Thue, A.: Über unendliche Zeichenreihen. Norske vid. Selsk. Skr. Mat. Nat. Kl. 7, 1–22 (1906)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Institute of Natural Sciences and MathematicsUral Federal UniversityEkaterinburgRussia

Personalised recommendations